Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 18, 2014, 3:06 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 18, 2014, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS54 KEPZ 182106
SVREPZ
NMC035-182145-
/O.NEW.KEPZ.SV.W.0065.140718T2106Z-140718T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 345 PM MDT
* AT 300 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES EAST OF CLOUDCROFT...MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
SIXTEEN SPRINGS...
WEED...
SACRAMENTO...
MAYHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3295 10535 3279 10534 3273 10558 3303 10558
3308 10538 3296 10532
TIME...MOT...LOC 2105Z 344DEG 6KT 3296 10545
$$
FAUSETT2 follow-up statements
296
WWUS54 KEPZ 182128
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
328 PM MDT FRI JUL 18 2014
NMC035-182145-
/O.CON.KEPZ.SV.W.0065.000000T0000Z-140718T2145Z/
OTERO NM-
328 PM MDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OTERO
COUNTY UNTIL 345 PM MDT...
AT 322 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 17 MILES EAST OF CLOUDCROFT...MOVING SOUTH AT 5
MPH. THE CORE OF THE STORM WAS PASSING JUST EAST OF MAYHILL.
LOCATIONS IMPACTED INCLUDE...
SIXTEEN SPRINGS...
WEED...
SACRAMENTO...
MAYHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3295 10535 3279 10534 3273 10558 3303 10558
3308 10538 3296 10532
TIME...MOT...LOC 2126Z 344DEG 6KT 3293 10544
$$
FAUSETT138
WWUS54 KEPZ 182136
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
336 PM MDT FRI JUL 18 2014
NMC035-182147-
/O.EXP.KEPZ.SV.W.0065.000000T0000Z-140718T2145Z/
OTERO NM-
336 PM MDT FRI JUL 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY WILL
EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3295 10535 3279 10534 3273 10558 3303 10558
3308 10538 3296 10532
TIME...MOT...LOC 2137Z 344DEG 6KT 3291 10543
$$
FAUSETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:36 AM MDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 3:36 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 336 AM MDT FRI JUL 18 2014 .SYNOPSIS... A VERY WEAK COLD FRONT WILL GENERATE A FEW SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY. HIGH PRESSURE ALOFT WILL THEN BRING HOT MOSTLY DRY WEATHER TO THE BORDERLAND THIS WEEKEND THROUGH MOST OF NEXT WEEK WITH ONLY SLIGHT CHANCES FOR THUNDERSTORMS EACH DAY. && .DISCUSSION... A WEAK COLD FRONT PLUS SURFACE HEATING INITIATED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON WITH ASSOCIATED OUTFLOWS CAUSING ACTIVITY TO EXPAND. THUS WEATHER HAS BEEN ACTIVE OVERNIGHT. DISSIPATING FRONT AND ASSOCIATED FRONTOLYTIC TROUGH WAS LOCATED NEAR THE RIO GRANDE EARLY THIS MORNING WITH WEAK CONVERGENCE ESTABLISHED. AIR MASS SOMEWHAT MORE MOIST TO THE EAST VIA EASTERLY FLOW AS DEWPOINTS ABOVE 50 OVER EASTERN ZONES. MEANWHILE WESTERLY WINDS TO THE WEST HAVE TRANSPORTED DRIER AIR CAUSING SURFACE DEWPOINTS TO FALL INTO THE 40S. THUS FOR TODAY/TONIGHT EXPECT GREATER STORM COVERAGE EAST OF THE RIO GRANDE WHERE PRECIPITABLE WATER WILL EXCEED AN INCH AND CAPES WILL RANGE AROUND 500 TO 1000 J/KG. TO THE WEST LESS STORM COVERAGE IS ANTICIPATED AS CAPES WILL RANGE FROM MOSTLY FROM 200 TO 500 J/KG INDICATING ONLY MARGINAL INSTABILITY. BY SATURDAY AFTERNOON STRONG UPPER RIDGE WILL EXTEND THROUGH THE CWA WITH 500 MB HIGH PRESSURE CIRCULATION CENTER NEAR EL PASO. IN ADDITION SURFACE TROUGH WILL HAVE MOVED FURTHER EAST RESULTING IN LOW LEVEL WESTERLY WINDS OVER MOST OF THE CWA. THE WESTERLY FLOW WILL ADVECT DRIER INTO INTO THE CWA WITH DEWPOINTS DECREASING BELOW 50 F MOST LOCATIONS. THE LOW LEVEL DRYING UNDER SUBSIDENCE ALOFT WILL CAUSE STORM COVERAGE TO GREATLY DIMINISH. IN ADDITION THE SUBSIDENCE PLUS MORE ABUNDANT SUNSHINE WILL HEAT TEMPERATURES TO AROUND 4 TO 7 DEGREES ABOVE NORMAL THIS WEEKEND THROUGH AT LEAST WEDNESDAY. LATER PERIODS LOW LEVEL FLOW BECOMES EASTERLY MOST AREAS WITH SOME INCREASE IN LOW LEVEL MOISTURE. HOWEVER HIGH PRESSURE AND WARM AIR ALOFT MAY LIMIT ANY ASSOCIATED ENHANCEMENT OF CONVECTIVE THREAT SO WILL KEEP STORM COVERAGE ISOLATED. && .AVIATION...VALID 18/12Z-19/12Z A WEAK COLD FRONT WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING WITH ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES FROM HEAVY RAINS. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. && .FIRE WEATHER... MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A WEAK FRONT BECOMES STATIONARY NEAR THE RIO GRANDE. AS A RESULT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EARLY TONIGHT WITH MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW STORMS WILL PRODUCE HEAVY RAINFALL WITH A RISK OF FLOODING. WIND GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH ISOLATED STORMS. HIGH PRESSURE ALOFT WILL BUILD OVER THE SOUTHWESTERN UNITED STATES THIS WEEKEND AND THIS WILL PRODUCE HOT MOSTLY DRY WEATHER SATURDAY THROUGH AT LEAST WEDNESDAY WITH ONLY SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. MOST OF THE STORMS WILL OCCUR OVER THE MOUNTAINS. TEMPERATURES WILL ALSO CLIMB TO AROUND 5 TO 8 DEGREES ABOVE NORMAL SATURDAY THROUGH AT LEAST WEDNESDAY. LOWEST RELATIVE HUMIDITY WILL BE AROUND 20 TO 30 PERCENT THIS AFTERNOON...DECREASING TO 15 TO 25 PERCENT SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 74 99 75 100 / 20 10 0 0 10 SIERRA BLANCA 90 71 92 71 95 / 30 30 10 10 20 LAS CRUCES 96 72 98 72 98 / 20 10 0 0 10 ALAMOGORDO 95 73 98 71 99 / 20 20 0 0 10 CLOUDCROFT 72 53 74 53 75 / 30 30 20 20 20 TRUTH OR CONSEQUENCES 94 70 97 70 97 / 20 10 10 10 10 SILVER CITY 90 65 92 65 94 / 10 20 20 20 20 DEMING 96 70 97 70 98 / 20 10 0 0 20 LORDSBURG 93 70 96 70 96 / 10 10 0 0 20 WEST EL PASO METRO 95 75 99 75 98 / 20 10 0 0 10 DELL CITY 94 70 95 74 99 / 30 30 20 20 20 FORT HANCOCK 97 74 98 76 102 / 20 20 10 10 20 LOMA LINDA 90 69 93 70 93 / 20 20 10 10 10 FABENS 98 75 99 77 101 / 20 10 0 0 10 SANTA TERESA 97 72 99 74 99 / 20 10 0 0 10 WHITE SANDS HQ 94 72 96 73 97 / 20 20 0 0 10 JORNADA RANGE 95 68 96 68 97 / 20 10 0 0 10 HATCH 95 70 96 70 101 / 20 10 0 0 10 COLUMBUS 95 73 96 72 97 / 20 10 0 0 20 OROGRANDE 96 72 98 72 100 / 20 10 0 0 10 MAYHILL 80 61 83 61 84 / 30 30 20 20 20 MESCALERO 81 57 84 57 86 / 30 30 20 20 20 TIMBERON 80 55 82 55 84 / 30 30 20 20 20 WINSTON 86 63 90 65 90 / 20 20 20 20 20 HILLSBORO 90 67 94 67 94 / 20 20 10 10 20 SPACEPORT 93 71 95 71 97 / 20 10 0 0 10 LAKE ROBERTS 87 60 89 61 92 / 20 20 20 20 20 HURLEY 91 65 94 67 95 / 20 20 20 20 20 CLIFF 93 66 95 61 97 / 10 20 20 20 20 MULE CREEK 91 61 94 60 95 / 10 20 20 20 20 FAYWOOD 89 64 93 66 94 / 20 20 20 20 20 ANIMAS 96 75 96 73 97 / 10 10 10 10 20 HACHITA 95 72 95 72 96 / 10 10 0 0 20 ANTELOPE WELLS 96 74 97 70 98 / 10 10 10 10 20 CLOVERDALE 91 66 93 68 93 / 10 10 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Jul 18, 11:33 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT FRI JUL 18 2014 NMZ401>417-TXZ418>424-191745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1133 AM MDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO HELP GENERATE AFTERNOON AND EVENING THUNDERSTORMS OVER AREA MOUNTAINS AND AREAS MAINLY EAST OF THE RIO GRANDE. A FEW STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL IN ADDITION TO HEAVY RAINS. ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE. MANY LOCATIONS IN HUDSPETH AND OTERO COUNTIES HAVE RECEIVED LOTS OF RAIN OVER THE LAST COUPLE OF DAYS...SO THERE IS A POSSIBILITY OF HEAVY RAIN LEADING TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WE WILL SEE DRIER AND WARMER WEATHER FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. TEMPERATURES IN THE LOWLANDS WILL APPROACH THE TRIPLE DIGIT LEVELS. DESPITE THE DRIER AIR MOVING INTO THE REGION THERE WILL STILL REMAIN AT LEAST A SLIGHT THREAT FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... IF YOU SEE SIGNIFICANT WEATHER PLEASE REPORT IT TO US VIA OUR 800 SPOTTER NUMBER OR VIA TWITTER @NWSELPASO
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:21 PM MDT | Special Weather Statement | EPZ | Otero | 39 min |
| Jul 17, 7:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
| Jul 17, 7:49 PM MDT | Special Weather Statement | EPZ | Otero | 41 min |
| Jul 17, 8:29 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 17, 8:29 PM MDT | Special Weather Statement | EPZ | Otero | 46 min |
| Jul 17, 8:37 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Jul 17, 9:45 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 17, 9:54 PM MDT | Special Weather Statement | EPZ | Otero | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.